Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Harmonic nonholomorphic maps from a surface to a sphere


Author: Luc Lemaire
Journal: Proc. Amer. Math. Soc. 71 (1978), 299-304
MSC: Primary 58E99; Secondary 31C05, 53C20
MathSciNet review: 0501102
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For every p and $ \mathcal{D}$ such that $ \vert\mathcal{D}\vert \leqslant p - 1$, there exist a Riemann surface of genus p and a harmonic nonholomorphic map of degree $ \mathcal{D}$ from that surface to the sphere. For some of the degrees, a holomorphic map exists for the same Riemann surface.


References [Enhancements On Off] (What's this?)

  • [1] J. Eells and J. Sampson, Harmonic mappings of Riemannian manifolds, Amer. J. Math. 86 (1964), 109-160. MR 0164306 (29:1603)
  • [2] J. Eells and J. Wood, Restrictions on harmonic maps of surfaces, Topology 15 (1976), 263-266. MR 0420708 (54:8720)
  • [3] R. C. Gunning, Lectures on Riemann surfaces, Math. Notes, no. 2, Princeton Univ. Press, Princeton, N. J., 1966. MR 0207977 (34:7789)
  • [4] L. Lemaire, Applications harmoniques de surfaces, C. R. Acad. Sci. Paris Sér. A 280 (1975), 897-899. MR 0372919 (51:9123)
  • [5] -, Applications harmoniques de surfaces riemanniennes, J. Differential Geometry (to appear). MR 520601 (80h:58024)
  • [6] R. T. Smith, Harmonic mappings of spheres, Ph.D. thesis, Univ. of Warwick, England, 1972. MR 0298590 (45:7642)
  • [7] -, The second variation formula for harmonic mappings, Proc. Amer. Math. Soc. 47 (1975), 229-236. MR 0375386 (51:11580)
  • [8] J. C. Wood, Harmonic mappings between surfaces, Ph. D. thesis, Univ. of Warwick, England, 1974.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58E99, 31C05, 53C20

Retrieve articles in all journals with MSC: 58E99, 31C05, 53C20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1978-0501102-X
Keywords: Harmonic maps, holomorphic map
Article copyright: © Copyright 1978 American Mathematical Society